Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 45, NWS Tallahassee, FL

January 22, 2017Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 22, 2017, 7:52 AM EST for Jefferson County, Madison County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2017, 7:52 AM EST (12:52 UTC)
Expired
Jan 22, 2017, 8:30 AM EST
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Jefferson County, FL, Madison County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 3:20 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
2.9
Supercell composite
15.6

Open this sounding in Storm Lab

The text

As transmitted.

274 
WUUS52 KTAE 221252
SVRTAE
FLC065-079-221330-
/O.NEW.KTAE.SV.W.0045.170122T1252Z-170122T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
752 AM EST SUN JAN 22 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northern Madison County in Big Bend of Florida...
  Northeastern Jefferson County in Big Bend of Florida...

* Until 830 AM EST

* At 752 AM EST, a severe thunderstorm was located 12 miles southwest
  of Quitman, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Monticello, Dills, Casa Blanco, Pinetta, Montivilla, Hamburg,
  Ashville, Nash, Drifton, Lovett, Jarrott, Fincher, Cherry Lake,
  Aucilla, Lois, Festus and Alma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 AM EST for Big Bend of
Florida...and south central Georgia.

LAT...LON 3058 8326 3044 8390 3066 8401 3067 8400
      3064 8331 3062 8327 3059 8326
TIME...MOT...LOC 1252Z 238DEG 49KT 3062 8365 

HAIL...0.88IN
WIND...60MPH
 
$$

15-HARRIGAN
1 follow-up statement
998 
WWUS52 KTAE 221316
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
816 AM EST SUN JAN 22 2017

FLC065-079-221330-
/O.CON.KTAE.SV.W.0045.000000T0000Z-170122T1330Z/
Madison FL-Jefferson FL-
816 AM EST SUN JAN 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR NORTHEASTERN MADISON AND NORTHEASTERN JEFFERSON COUNTIES...

At 816 AM EST, a severe thunderstorm was located over I-75 At Exit
16, or near Valdosta, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Lovett, Pinetta, Hamburg, Ashville and Cherry Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 AM EST for Big Bend of
Florida...and south central Georgia.

LAT...LON 3058 8326 3050 8364 3066 8373 3064 8331
      3062 8327 3059 8326
TIME...MOT...LOC 1316Z 238DEG 49KT 3080 8332 

HAIL...1.00IN
WIND...60MPH
 
$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 6:21 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jan 22, 6:21 AM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
621 AM EST Sun Jan 22 2017

.AVIATION [Through 12Z Monday]...

Scattered showers and storms will develop this morning ahead of a
cold front and potential squall line to move from west to east
across the area this afternoon. Low pressure will develop across
the northern Gulf coast, deepen rapidly, and move northeast
towards northern Georgia this evening. Low level wind fields will
strengthen today with windy conditions by the afternoon gusts to
35 knots possible. Severe weather is possible through the day with
large hail, damaging winds, and tornadoes possible. Cold front
should clear the area by this evening with breezy conditions
continuing overnight.

&&

.PREV DISCUSSION [334 AM EST]...

.NEAR TERM [Through Today]...

A brief lull in the showers and thunderstorms is expected in the
predawn hours as the current MCS shifts northeastward. Attention
turns back west towards the upper trough which will move across
the ARKLATEX into MS/AL by late today. This will induce surface
cyclogenesis across southern MS with a surface low deepening
rapidly and moving northeast. Large scale ascent will increase
with showers and storms increasing in coverage and intensity this
morning in the warm sector and also along the westward moving cold
front progged to enter western fL panhandle and SE AL by midday.
All modes of severe weather is possible until the cold front moves
through. SPC has atleast an enhanced risk of severe weather
across all Tri-State counties today with a MODERATE RISK for
severe weather across SW GA and FL Big Bend counties. Again, all
modes of severe weather is possible including a strong tornado or
two.

Severe threat will decrease from west to east later this
afternoon as the cold front moves through and mid level dry air
advects in.

The surface wind field strengthens today as the aforementioned
surface low pressure deepens. Although models differ on placement
on stronger winds today, most agree that wind advisory criteria
will be met across portions of the Tri-State region this
afternoon. Therefore, have issued a wind advisory for this
afternoon.

.SHORT TERM [Tonight Through Tuesday]...

Wrap around moisture from the upper trough itself will keep slight
chances of rainfall in the forecast through Monday morning.
Nothing severe, just light showers as this feature moves away from
the area. Monday afternoon through Tuesday are dry with high
pressure building in. Highs in the 60s with lows in the 40s to
lower 50s.

.LONG TERM [Tuesday Night Through Sunday]...

Tranquil weather is anticipated through Wednesday at which time
another cold front will swing through Wednesday night and
Thursday. Colder air will accompany this system with highs Friday
and into the weekend in the 50s with lows in the 30s and
approaching freezing across SE AL and SW GA.

.MARINE...

A gale warning has been hoisted for all coastal water zones
beginning this afternoon through midday monday. Conditions will
continue to deteriorate as winds increase in response to
developing low pressure across the southeast united states.
Conditions appear to improve beginning Tuesday.

.FIRE WEATHER...

Other than high dispersions later this afternoon, no fire weather
concerns.

.HYDROLOGY...

Another round of precipitation is expected today. 1-2 inches of
rainfall is possible with locally higher amounts before rainfall
generally ends this evening. Where areas received heavy rainfall
last night, rivers are responding with the Choctawhatchee River at
Newton forecasted to reach flood stage today. Other area rivers
will need to be watched today and tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  52  65  42  67 /  90  30  10   0   0
Panama City   71  56  63  47  63 /  90  30  10   0   0
Dothan        72  50  61  41  65 /  90  30  10   0   0
Albany        73  51  63  41  65 /  90  30  20   0   0
Valdosta      74  51  64  42  65 /  90  30  10   0   0
Cross City    75  55  65  43  66 /  80  50  10   0   0
Apalachicola  72  56  65  47  64 /  90  40  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...Wind Advisory from noon EST /11 AM CST/ today to 6 PM EST /5 PM
     CST/ this evening for Calhoun-Central Walton-Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
     Leon-Liberty-Madison-North Walton-South Walton-Washington.

     High Rip Current Risk through late Monday night for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...Wind Advisory from noon today to 6 PM EST this evening for Baker-
     Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.

AL...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
     for Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory until 1 PM EST this afternoon for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

     Gale Warning from 1 PM this afternoon to 1 PM EST Monday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Scholl

In the hours before

Local storm report, Jan 22, 6:22 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     CONCORD                 30.66N 84.37W
01/22/2017                   GADSDEN            FL   LAW ENFORCEMENT

            POWER LINES DOWN ON FAIRBANKS FERRY ROAD

&&

DVD
Local storm report, Jan 22, 7:13 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     1 ENE HINSON            30.66N 84.40W
01/22/2017                   GADSDEN            FL   911 CALL CENTER

            TREE DOWN ON MCBRIDE CT

&&

EWESTON
Local storm report, Jan 22, 7:14 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     1 W CONCORD             30.66N 84.38W
01/22/2017                   GADSDEN            FL   911 CALL CENTER

            TREE DOWN ON MCNAIR RD.

&&

EWESTON
Local storm report, Jan 22, 7:18 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     4 SSW SHILOH            30.88N 83.44W
01/22/2017                   BROOKS             GA   911 CALL CENTER

            TREE DOWN AT HIGHWAY 133 AND STUDSTILL RD.

&&

EWESTON
Local storm report, Jan 22, 7:24 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
724 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     2 N VALDOSTA            30.88N 83.27W
01/22/2017                   LOWNDES            GA   911 CALL CENTER

            REPORT OF BUILDING DAMAGED AT 3000 BLOCK OF BEMISS ROAD.

&&

CAMP
Local storm report, Jan 22, 7:28 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     5 NW VALDOSTA           30.90N 83.33W
01/22/2017                   LOWNDES            GA   911 CALL CENTER

            HOUSE DAMAGED ON SWAN DRIVE.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 1:24 AM ESTSevere Thunderstorm WarningTAEJackson, Washington24 min
Jan 22, 3:39 AM ESTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Jan 22, 3:47 AM ESTGale WarningTAE33 hr
Jan 22, 5:34 AM ESTSevere Thunderstorm WarningTAEGadsden56 min
Jan 22, 6:33 AM ESTSevere Thunderstorm WarningTAECalhoun, Gadsden, Leon, Liberty42 min
Jan 22, 7:09 AM ESTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty36 min
Jan 22, 7:30 AM ESTSevere Thunderstorm WarningTAEJefferson30 min
Jan 22, 7:33 AM ESTAreal Flood AdvisoryTAEGadsden, Liberty117 min
Jan 22, 7:37 AM ESTSpecial Marine WarningTAE98 min
Jan 22, 7:54 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Liberty51 min
Jan 22, 8:05 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun40 min
Jan 22, 8:20 AM ESTSpecial Marine WarningTAE55 min
Jan 22, 8:35 AM ESTSevere Thunderstorm WarningTAEBay, Walton, Washington40 min
Jan 22, 8:37 AM ESTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon38 min
Jan 22, 8:40 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Jackson, Liberty, Washington50 min
Jan 22, 8:44 AM ESTTornado WarningTAEGadsden, Leon31 min
Jan 22, 8:59 AM ESTSevere Thunderstorm WarningTAEWalton, Washington16 min
Jan 22, 9:07 AM ESTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington38 min
Jan 22, 9:08 AM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Walton, Washington36 min
Jan 22, 9:09 AM ESTTornado WarningTAELeon36 min
Jan 22, 9:11 AM ESTSpecial Marine WarningTAE64 min
Jan 22, 9:11 AM ESTSevere Thunderstorm WarningTAEGadsden, Jackson49 min
Jan 22, 9:25 AM ESTRiver Flood WarningTAEHolmes, Washington7 days
Jan 22, 9:25 AM ESTRiver Flood WarningTAEWalton, Washington9 days
Jan 22, 9:33 AM ESTSevere Thunderstorm WarningTAEMadison57 min
Jan 22, 9:51 AM ESTSevere Thunderstorm WarningTAECalhoun, Gadsden, Liberty39 min
Jan 22, 9:53 AM ESTTornado WarningTAECalhoun, Gadsden, Liberty37 min
Jan 22, 9:53 AM ESTTornado WarningTAEGadsden37 min
Jan 22, 10:37 AM ESTSevere Thunderstorm WarningTAEWalton23 min
Jan 22, 10:38 AM ESTTornado WarningTAEGadsden, Leon37 min
Jan 22, 10:57 AM ESTSevere Thunderstorm WarningTAEHolmes, Walton48 min
Jan 22, 12:16 PM ESTSpecial Marine WarningTAE119 min
Jan 22, 12:23 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton52 min
Jan 22, 12:43 PM ESTTornado WarningTAEWalton32 min
Jan 22, 1:12 PM ESTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington48 min
Jan 22, 1:14 PM ESTSpecial Marine WarningTAE61 min
Jan 22, 1:34 PM ESTTornado WarningTAEBay, Gulf41 min
Jan 22, 1:39 PM ESTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington34 min
Jan 22, 1:52 PM ESTTornado WarningTAEBay23 min
Jan 22, 1:54 PM ESTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty7 days
Jan 22, 1:55 PM ESTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington21 min
Jan 22, 2:04 PM ESTSpecial Marine WarningTAE86 min
Jan 22, 2:08 PM ESTTornado WarningTAEBay, Calhoun, Gulf, Liberty11 min
Jan 22, 2:35 PM ESTTornado WarningTAECalhoun, Gadsden, Liberty8 min
Jan 22, 2:35 PM ESTTornado WarningTAEFranklin, Gulf25 min
Jan 22, 2:39 PM ESTTornado WarningTAEJackson36 min
Jan 22, 2:50 PM ESTTornado WarningTAELiberty, Wakulla25 min
Jan 22, 2:53 PM ESTTornado Warning Tornado observedTAEFranklin, Liberty, Wakulla20 min
Jan 22, 3:10 PM ESTSevere Thunderstorm WarningTAELeon, Wakulla20 min
Jan 22, 3:26 PM ESTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla34 min
Jan 22, 3:43 PM ESTCoastal Flood WarningTAEDixie, Franklin, Gulf, Jefferson, Taylor, Wakulla6 hr
Jan 22, 3:53 PM ESTSevere Thunderstorm WarningTAEJefferson, Madison37 min
Jan 22, 4:57 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor18 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.